Duke Mathematical Journal

The zero section of the universal semiabelian variety and the double ramification cycle

Samuel Grushevsky and Dmitry Zakharov

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study the Chow ring of the boundary of the partial compactification of the universal family of principally polarized abelian varieties (ppav). We describe the subring generated by divisor classes, and we compute the class of the partial compactification of the universal zero section, which turns out to lie in this subring. Our formula extends the results for the zero section of the universal uncompactified family.

The partial compactification of the universal family of ppav can be thought of as the first two boundary strata in any toroidal compactification of $\mathcal {A}_{g}$. Our formula provides a first step in a program to understand the Chow groups of $\overline{{\mathcal{A}}_{g}}$, especially of the perfect cone compactification, by induction on genus. By restricting to the image of $\mathcal {M}_{g}$ under the Torelli map, our results extend the results of Hain on the double ramification cycle, answering Eliashberg’s question.

Article information

Source
Duke Math. J. Volume 163, Number 5 (2014), 953-982.

Dates
First available in Project Euclid: 26 March 2014

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1395856220

Digital Object Identifier
doi:10.1215/00127094-26444575

Mathematical Reviews number (MathSciNet)
MR3189435

Zentralblatt MATH identifier
1302.14039

Subjects
Primary: 14K10: Algebraic moduli, classification [See also 11G15]
Secondary: 14H10: Families, moduli (algebraic)

Citation

Grushevsky, Samuel; Zakharov, Dmitry. The zero section of the universal semiabelian variety and the double ramification cycle. Duke Math. J. 163 (2014), no. 5, 953--982. doi:10.1215/00127094-26444575. https://projecteuclid.org/euclid.dmj/1395856220.


Export citation

References

  • [1] V. Alexeev, Complete moduli in the presence of semiabelian group action, Ann. of Math. (2) 155 (2002), 611–708.
  • [2] V. Alexeev and A. Brunyate, Extending Torelli map to toroidal compactifications of Siegel space, Invent. Math. 188 (2011), 175–196.
  • [3] A. Beauville, The action of $SL_{2}$ on abelian varieties, J. Ramanujan Math. Soc. 25 (2010), 253–263.
  • [4] R. Cavalieri, S. Marcus, and J. Wise, Polynomial families of tautological classes on $\mathcal{M}_{g,n}^{rt}$, J. Pure Appl. Algebra 216 (2012), 950–981.
  • [5] C. Deninger and J. Murre, Motivic decomposition of abelian schemes and the Fourier–Mukai transform, J. Reine Angew. Math. 422 (1991), 201–219.
  • [6] T. Ekedahl and G. van der Geer, The order of the top Chern class of the Hodge bundle on the moduli space of abelian varieties, Acta Math. 192 (2004), 95–109.
  • [7] T. Ekedahl, Cycles representing the top Chern class of the Hodge bundle on the moduli space of abelian varieties, Duke Math. J. 129 (2005), 187–199.
  • [8] C. Erdenberger, S. Grushevsky, and K. Hulek, Some intersection numbers of divisors on toroidal compactifications of ${\mathcal{A}}_{g}$, J. Algebraic Geom. 19 (2010), 99–132.
  • [9] H. Esnault and E. Viehweg, Chern classes of Gauss-Manin bundles of weight $1$ vanish, J. $K$-Theory 26 (2002), 287–305.
  • [10] C. Faber, A non-vanishing result for the tautological ring of ${\mathcal{M}}_{g}$, preprint, arXiv:math/9711219v1 [math.AG].
  • [11] C. Faber, “A conjectural description of the tautological ring of the moduli space of curves” in Moduli of Curves and Abelian Varieties, Aspects Math. E33, Vieweg, Braunschweig, Germany, 1999, 109–129.
  • [12] C. Faber and R. Pandharipande, Hodge integrals, partition matrices, and the $\lambda_{g}$ conjecture, Ann. of Math. (2) 157 (2003), 97–124.
  • [13] C. Faber, Relative maps and tautological classes, J. Eur. Math. Soc. (JEMS) 7 (2005), 13–49.
  • [14] C. Faber, S. Shadrin, and D. Zvonkine, Tautological relations and the $r$-spin Witten conjecture, Ann. Sci. Éc. Norm. Supér. (4) 43 (2010), 621–658.
  • [15] W. Fulton, Intersection Theory, Ergeb. Math. Grenzgeb. (3) 2, Folge, Springer, Berlin, 1998.
  • [16] G. van der Geer, The Chow ring of the moduli space of abelian threefolds, J. Algebraic Geom. 7 (1998), 753–770.
  • [17] G. van der Geer, Cycles on the moduli space of abelian varieties, Aspects Math. E33, Vieweg, Braunschweig, Germany, 1999, 65–89.
  • [18] G. van der Geer and B. Moonen, Abelian varieties, preprint, http://staff.science.uva.nl/~bmoonen/boek/BookAV.html.
  • [19] T. Graber and R. Vakil, Relative virtual localization and vanishing of tautological classes on moduli spaces of curves, Duke Math. J. 130 (2005), 1–37.
  • [20] S. Grushevsky and K. Hulek, Principally polarized semiabelic varieties of torus rank up to 3, and the Andreotti-Mayer loci, Pure Appl. Math. Q. 7 (2011), 1309–1360.
  • [21] S. Grushevsky, The class of the locus of intermediate Jacobians of cubic threefolds, Invent. Math. 190 (2012), 119–168.
  • [22] S. Grushevsky and D. Lehavi, Some intersections in the Poincaré bundle and the universal theta divisor on $\overline{{\mathcal{A}}_{g}}$, Int. Math. Res. Not. IMRN 2008, no. 1, Art. ID rnm 128.
  • [23] S. Grushevsky and D. Zakharov, The double ramification cycle and the theta divisor, to appear in Proc. of the Amer. Math. Soc., preprint, arXiv:1206.7001v1 [math.AG].
  • [24] R. Hain, “Normal functions and the geometry of moduli spaces of curves” in Handbook of Moduli, I, International Press, Boston, 2013, 527–578.
  • [25] E.-N. Ionel, Topological recursive relations in $H^{2g}({\mathcal{M}}_{g,n})$, Invent. Math. 148 (2002), 627–658.
  • [26] S. Keel and L. Sadun, Oort’s conjecture for ${\mathcal{A}}_{g}\otimes\mathbb{C}$, J. Amer. Math. Soc. 16 (2003), 887–900.
  • [27] K. Künnemann, A Lefschetz decomposition for Chow motives of abelian schemes, Invent. Math. 113 (1993), 85–102.
  • [28] E. Looijenga, On the tautological ring of ${\mathcal{M}}_{g}$, Invent. Math. 121 (1995), 411–419.
  • [29] E. Looijenga and V. Lunts, A Lie algebra attached to a projective variety, Invent. Math. 129 (1997), 361–412.
  • [30] M. Melo and F. Viviani, Comparing perfect and 2nd Voronoi decompositions: The matroidal locus, Math. Ann. 354 (2012), 1521–1554.
  • 3.2 B. Moonen, On the Chow motive of an abelian scheme with non-trivial endomorphisms, preprint, arXiv:1110.4264v2 [math.AG].
  • [32] F. Müller, The pullback of a theta divisor to ${\mathcal{M}}_{g,n}$, preprint, arXiv:1203.3102v3 [math.AG].
  • [33] D. Mumford, “On the Kodaira dimension of the Siegel modular variety” in Algebraic Geometry—Open Problems (Ravello, 1982), Lecture Notes in Math. 997, Springer, Berlin, 1983, 348–375.
  • [34] Y. Namikawa, Toroidal Compactification of Siegel Spaces, Lecture Notes in Math. 812, Springer, Berlin, 1980.
  • [35] R. Pandharipande and A. Pixton, Relations in the tautological ring of the moduli space of curves, preprint, arXiv:1301.4561v1 [math.AG].
  • [36] R. Pandharipande, A. Pixton, and D. Zvonkine, Relations on $\overline{\mathcal{M}}_{g,n}$ via $3$-spin structures, preprint, arXiv:1303.1043v2 [math.AG].
  • [37] D. Petersen and O. Tommasi, The Gorenstein conjecture fails for the tautological ring of $\overline{\mathcal{M}}_{2,n}$, preprint, arXiv:1210.5761v1 [math.AG].
  • [38] A. Polishchuk, Biextension, Weil representation on derived categories, and theta functions, Ph.D. dissertation, Harvard University, Cambridge, Mass., 1996.
  • [39] N. Shepherd-Barron, Perfect forms and the moduli space of abelian varieties, Invent. Math. 163 (2006), 25–45.
  • [40] G. Thompson, Skew invariant theory of symplectic groups, pluri-Hodge groups and 3-manifold invariants, Int. Math. Res. Not. IMRN 2007, no. 15, Art. ID rnm 048.
  • [41] C. Voisin, Chow rings and decomposition theorems for K3 surfaces and Calabi-Yau hypersurfaces, Geom. Topol. 16 (2012), 433–473.
  • [42] C. Voisin, Chow Rings, Decomposition of the Diagonal, and the Topology of Families, Ann. Math. Stud. 187, Princeton Univ. Press, Princeton, 2014.